| Model Number |
G52258 |
| Medical Device Problem Codes |
Material Rupture (1546); Material Separation (1562)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Code Available (3191)
| Date of Event |
03/23/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that during a left lower extremity angiogram procedure, the advance 35 lp low profile balloon catheter ruptured upon inflation.Reportedly, access was obtained by crossing over the aortic bifurcation which was mildly difficult due to body habitus and calcification.An arthrectomy was performed of a focal, calcified, distal stenosis of the superior femoral artery above the adductor¿s canal using another manufacturer¿s device and a zilver stent was deployed without incidence.At this time, the advance 35 lp low profile balloon catheter was advanced to post dilate the stent and upon inflation to 14 atmospheres (atm), it ruptured.Balloon removal was reportedly difficult.The physician exerted force and ultimately removed the wire for a second attempt at balloon removal.The second attempt resulted in the shaft of the balloon rupturing.Incomplete balloon removal with a inability to locate the balloon tip along with circumferential balloon tear was reported.The patient's bilateral lower extremities were imaged with x-ray in an attempt to visualize the tip; however, no objects were noted in the vessels or subcutaneous tissue.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the it had separated into two segments.A kink was noted a distance of 33.5 cm from the proximal end of the proximal segment of the device.The catheter was stretched a distance of 9.7 cm from the distal end, and 2.0 cm of accordion damage was noted a length of 4.7 cm from the distal end of the device.The distal segment was stretched 8.1 cm from the proximal end as well as 8.3 cm at the distal end.A 1.0 cm long compression was noted at the proximal end of the distal segment, and 8 mm of balloon material was attached to the proximal bond on the distal segment.Additionally, a high flex ansel was returned separated into four segments.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.The device is shipped with an ifu which notes: precautions (¿) "the catheter is not intended for the delivery of stents." based on the information provided, the examination of the returned product, and the results of our investigation, the root cause has been determined to be that the device was used in an unapproved manner (off-label use).We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section for investigational findings.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.It was previously reported that the root cause was user error.However, it was later determined based upon further review of the available information that a definitive root cause could not be determined.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.